Hi, Looking For Support Through My Withdrawal
Posted 26 May 2019 - 03:26 PM
Firstly, I cannot believe that the withdrawal/discontinuation problem is so bad that theres a whole forum dedicated to it!! But I am also extremely grateful, so thank you to everyone who puts so much time and effort into these boards.
I started taking duloxetine about 9/10 weeks ago, my GP put me on it when 60mg citalopram just wasnt working for my depression as it had been. At first things seemed great, but literally as though someone had flicked a switch in my head, the depression was back at full force, I was suicidal, I was suffering thoughts of suicidal ideation, wanting to self harm, I had absolutely no energy, no motivation... very similar to a reaction I had to lamotrigine for epilepsy many years ago.
I saw my GP and told her what was going on and she agreed that I need to come off the duloxetine and started me on sertraline. While I was there she looked up the guidelines for switching antidepressants and advised that I stop duloxetine and move straight to sertraline, no mention of titrating down, just a straight switch.
Out of curiosity I googled what I might be in for and came across not only this site but countless stories from users who had struggled to come off duloxetine. I wont lie, it terrified me, but it's also helped prepare me for what's coming.
So today is day 2 of going cold turkey. I know now that its completely the wrong thing to do, but given my reasons for wanting to be off the drug, it made my depression so much worse and I was worried I was heading towards another psychotic episode as I did with the lamotrigine.
Anyway, so far not terrible. The brain zaps are the worst at the moment and im definitely lacking energy and a bit spaced out, but I'm taking a multivitamin and magnesium supplement and I definitely think the magnesium is making a difference. I'll be ordering some omega 3 too, from all my reading on here, that is essential.however I'm totally expecting tomorrow to be a whole lot worse!
On the plus side though, today is the first day for a while I havent felt depressed at all, although I'm trying not to count chickens just yet!
Sorry for the ramble, I just want somewhere to put all this as it's not something people really understand unless they've been through it.
Posted 26 May 2019 - 04:03 PM
Hi dramallama and welcome,
Thanks for sharing your story and part of me wants to say of the shame that the Duloxetine didn't work, but again knowing the drug, it might have been a good thing! Also, 60mg of Citalopram? That is a very high dose. Were there extenuating circumstances for you to be on that dose? 40mg has been the maximum dose for under-60's (20mg for over 60's) for some time now due to the risk of heart related disorders. I sincerely hope your GP was aware of this.
Regarding the switch, as you have been on the Dulox for only 9/10 weeks I would like to say you will have an easy ride, but that is anyone's guess. You may find that you have the proverbial "honeymoon" period which is the week or so after stopping abruptly that you feel better - this is usually less with Dulox due to the shorter half life. Sertraline will take a whilst to kick in, and whilst waiting for that, you will have to go through the cold-turkey from the Dulox and it might not be too pretty, so brace yourself. I would like to think you will have some light relief within 4-6 weeks, but the overall repercussions of stopping Duloxetine - even after a short time - can still linger for months rather than weeks. Hopefully that will not apply in your case, but whatever the upshot, we are here to help you through it all.
You'd do well to get the Omega 3 ASAP, and then depending on what occurs over the next few days, you might consider some other supplements. Again, we can help you with this. Please keep us updated on how you get on, and feel free to diary as you go. You have come to a good group here, and we'll take good care of you
Posted 26 May 2019 - 04:36 PM
You lack of time on Cymbalta is a plus so lets hope things don't get too rough. I assume the dr is slowly increasing the Zoloft until some preset goal. Did the dr indicate how much he/she wanted you to take?
Once you get on a full dose it takes around 6 weeks to fully kick in.
Posted 26 May 2019 - 04:40 PM
I'm fully expecting it all to go downhill, I may be one of the lucky ones, who knows? But I think it's much better to be prepared than have full blown withdrawals slap me in the face in a few weeks. I totally agree re the omega 3s. I was planning on buying some soon, having just read "The Depression Cure" (I forget the name of the author) omega 3's are extremely important for reducing inflammation in the brain and apparently we have a huge imbalance of omega 3's and 6's due to modern diets. For something that's relatively inexpensive, it would be ridiculous not to try it.
Thankyou for the support 😊
Posted 26 May 2019 - 05:53 PM
Diet can play a bigger part than we think... but it isn't a be-all and end-all to most depression. But there are far better ways to establishing an equilibrium in our brains before deciding the route of traditional medicine. Unfortunately, that isn't the way we have it in the Western world...
Posted 27 May 2019 - 04:09 AM
Day 3 and zaps are plentiful but milder. Today I've been rummaging through my cupboards and added l-carnitine to my vitamins and magnesium. Hopefully today winter be too bad after all!
Posted 27 May 2019 - 05:09 AM
Welcome to the forum. Questions and questions will pop up in your mind about so many things to which you have no answers. It's normal, we all do this.
You may be one of the lucky ones that don't have withdrawal. About 20-25% don't.
But rest assured, we are here for you in this time of doubts.
I don't know about carnitine, Fishinghat is our medecine man, he knows so much even though he gets lost easily lol! Our inside joke!
As I said, we're here for you. Venting, questions, whatever! Love
Posted 27 May 2019 - 08:14 AM
"vitamins and magnesium"
Vitamins and minerals are one of my pet peeves. For example; The more magnesium you take the lower your calcium goes which can lead to restless leg syndrome, cramps and yes, even depression. Most of my drs have done a 6 month serum calcium and magnesium blood test when I was on magnesium supplements.
Even high and low amounts of most vitamins can be linked to anxiety, depression and other symptoms. I would recommend you look at the sections on minerals and vitamins in the thread "Summary of Cymbalta Withdrawal". It is posted in the section "Medical Support". It summarizes what members have tried as well as a lot of medical information and research results.
OK, lets turn our attention to l-carnitine. Low carnitine is usually associated with chronic kidney disease. There is some but limited research that L-Carnitine is involved in depression and/or anxiety. Be aware that Vitamin C is necessary to convert carnitine to the usable form acetyl carnitine.
Posted 27 May 2019 - 09:46 AM
I did get some omega 3, just a cheap store brand one until I get paid and can get a decent supplement. But something is better than nothing.
My appetite has gone down massively. This is a great thing for me because the duloxetine made me think about food 24/7 which as an obese woman, isnt ideal! I really hope this stays, I could put up with quite a lot if it meant losing the weight I put on during those 9 weeks!
Interesting about the magnesium/calcium balance, I may rethink taking it. I'm off for a read!
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users